Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 16, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 4, 2003, 10:11 PM EST for 5 counties in Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2003, 10:11 PM EST (03:11 UTC)
- Expired
- Apr 4, 2003, 11:00 PM EST
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Erie County, OH, Huron County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 86 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 404 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525
WUUS51 KCLE 050311
SVRCLE
OHC043-077-123-143-147-050400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1011 PM EST FRI APR 4 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO...
HURON COUNTY IN NORTH CENTRAL OHIO...
OTTAWA COUNTY IN NORTHWEST OHIO...
SANDUSKY COUNTY IN NORTHWEST OHIO...
SENECA COUNTY IN NORTHWEST OHIO...
* UNTIL 1100 PM EST
* AT 1011 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES NORTH OF
PORT CLINTON TO 3 MILES SOUTH OF TIFFIN...OR ALONG A LINE EXTENDING
FROM 18 MILES SOUTHEAST OF GROSSE ILE TO 3 MILES SOUTH OF TIFFIN...
MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELLEVUE
BLOOMVILLE
CASTALIA
CLYDE
FREMONT
GREEN SPRINGS
MILAN
NORWALK
PORT CLINTON
SANDUSKY
TIFFIN
WILLARD
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4103 8328 4160 8308 4155 8303 4152 8292
4156 8286 4158 8286 4159 8283 4155 8278
4155 8272 4150 8271 4141 8257 4100 8270
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:15 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 4, 7:15 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 715 PM EST FRI APR 4 2003 UPDATING ZONES FOR FREEZING RAIN IN EXTEME NE OH AND NW PA .CLE... OH...NONE. PA...WINTER WEATHER ADVISORY THROUGH 1030PM. EXTEME NE OH AND NW PA. DJB
Hazardous weather outlook, Apr 4, 6:12 AM EST, 15 hours 59 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 612 AM EST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT FROM CENTRAL OHIO ON SOUTH...SOUTH OF MANSFIELD. .DAYS TWO THROUGH SEVEN... SNOW IS POSSIBLE ACROSS NORTHWEST OHIO LATE SUNDAY NIGHT INTO MONDAY. SOME ACCUMULATION IS POSSIBLE BUT A HEAVY SNOWFALL IS NOT LIKELY. .SPOTTER CALL TO ACTION STATEMENT... THERE IS SLIGHT CHANCE FOR SKYWARN SPOTTER ACTIVATION TODAY OR EARLY TONIGHT.
In the hours before
Special weather statement, Apr 4, 4:47 PM EST, 5 hours 24 minutes before
OHZ009>013-019>022-027>032-036>038-047-042245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 447 PM EST FRI APR 4 2003 A LINE OF THUNDERSTORMS WITH LOCAL DOWNPOURS AND GUSTY WINDS WILL CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH THE EARLY EVENING. RAINFALL FROM 2 TO 5 TENTHS OF AN INCH IN ONE HOUR. THE HEAVY RAINS WILL CAUSE PONDING OF WATER ON THE ROADWAYS. THE WINDS CAN GUST BETWEEN 40 AND 50 MILES AN HOUR WITH SOME OF THE HEAVIER THUNDERSTORMS. THOMPSON
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:23 PM EST | Severe Thunderstorm Warning | CLE | Hancock | 37 min |
| Apr 4, 8:41 PM EST | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 34 min |
| Apr 4, 8:53 PM EST | Severe Thunderstorm Warning | CLE | Seneca | 37 min |
| Apr 4, 9:06 PM EST | Severe Thunderstorm Warning | CLE | Sandusky | 24 min |
| Apr 4, 9:11 PM EST | Severe Thunderstorm Warning | CLE | Crawford | 34 min |
| Apr 4, 9:17 PM EST | Severe Thunderstorm Warning | CLE | Richland | 28 min |
| Apr 4, 9:22 PM EST | Severe Thunderstorm Warning | CLE | Lorain | 23 min |
| Apr 4, 9:31 PM EST | Severe Thunderstorm Warning | CLE | Lucas, Wood | 44 min |
| Apr 4, 9:34 PM EST | Severe Thunderstorm Warning | CLE | Erie, Sandusky | 41 min |
| Apr 4, 9:41 PM EST | Severe Thunderstorm Warning | CLE | Ashland | 34 min |
| Apr 4, 9:47 PM EST | Severe Thunderstorm Warning | CLE | Medina, Wayne | 43 min |
| Apr 4, 11:40 PM EST | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Summit | 50 min |
| Apr 5, 12:05 AM EST | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.